Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/106474
Title: A finite mixture of bivariate Poisson regression models with an application to insurance ratemaking
Author: Bermúdez, Lluís
Karlis, Dimitris
Keywords: Inflació
Anàlisi de regressió
Assegurances d'accidents
Variables (Matemàtica)
Inflation
Regression analysis
Accident insurance
Variables (Mathematics)
Issue Date: Dec-2012
Publisher: Elsevier B.V.
Abstract: Bivariate Poisson regression models for ratemaking in car insurance have been previously used. They included zero-inflated models to account for the excess of zeros and the overdispersion in the data set. These models are now revisited in order to consider alternatives. A 2-finite mixture of bivariate Poisson regression models is used to demonstrate that the overdispersion in the data requires more structure if it is to be taken into account, and that a simple zero-inflated bivariate Poisson model does not suffice. At the same time, it is shown that a finite mixture of bivariate Poisson regression models embraces zero-inflated bivariate Poisson regression models as a special case. Finally, an EM algorithm is provided in order to ensure the models' ease-of-fit. These models are applied to an automobile insurance claims data set and it is shown that the modeling of the data set can be improved considerably.
Note: Versió postprint del document publicat a: https://doi.org/10.1016/j.csda.2012.05.016
It is part of: Computational Statistics & Data Analysis, 2012, vol. 56, num. 12, p. 3988-3999
Related resource: https://doi.org/10.1016/j.csda.2012.05.016
URI: http://hdl.handle.net/2445/106474
ISSN: 0167-9473
Appears in Collections:Articles publicats en revistes (Matemàtica Econòmica, Financera i Actuarial)

Files in This Item:
File Description SizeFormat 
615407.pdf410.99 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.